Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

*For Women* Medication and your cycle

karebr1kkarebr1 Posts: 26
edited 06/11/2012 - 8:42 AM in Pain Medications
I have a personal "women" thing going on so sorry to all the gentlemen-if you’re reading this it really wouldn't apply to you, unless you think you can help!! I 30 years old and have been on Oxycontin and Norco for about 2 years. Just this past month I switched to Fentenyl patches and Opana; I have completely been weaned off the Oxy and just taken off the Norcos. My question is that for the past 1½ years I have only had 8-10 periods, and only 1 in the last 6 months. I have had ALL kinds of test done. They tested my blood for hormones, did x-rays, ultra sounds, gave me a dose of Clomid and tested my blood again………... all of this, and according to the doctor's everything is working fine. I just don't have a period????? We, my husband and I desperately want a family and I know I can't, he knows we can't, can’t until I, hopefully have a successful surgery that will get me off the meds!?!?! I already know all of this; so my question is, is this happening to any other women out there???? Because with the all of the test coming back okay, the “womens” doctor says I'm not having my monthly due to all of the meds I’m taking. I have been going to acupuncture for almost a year to help, but still no luck. They say when I am off the meds then my cycle well go back to normal and I can be able to conceive. I am soooooooo worried that, that isn't true. I am concerned that these damn drugs are killing my insides slowly along with our hopes and dreams of ever starting a family. Please can someone let me know if this has happened to you (no menstrual or did you conceive after) while taking or after coming off any type of medication? If so did anyone have this happen and then go back to normal after coming off the meds?? Should I stop taking certain type of meds?? The meds I take right now are Gabapentin, Soma, Bacoflen, Fentenyl, Opana and Lunesta for sleep.

Thanking you in advance for your help.
Kara :-C


  • I'm actually the opposite i'm having fortnightly periods (bugger!).
    I can't help re: meds and what happens after, but I can tell you it took us 8 long years to conceive, so I know how you are feeling and just wanted to lend you my support and a shoulder to cry on.
    We now have two beautiful girls 4 & 6 yrs old and they are the light of my life.
    Hang in there you still have time, get past this surgery as it will be some time before you can come of the meds and even think about conceiving, just relax (I know I hated that word too while I was having trouble) and concentrate on getting yourself better.
    Having to wait means you will plenty of time to talk to doctors about the best way to conceive when you are ready.
    Good luck
  • I have sent you a private pm....post would have been too long for on here lol.take care viva!!!
  • Exactly what BionicWoman said!

  • Hi Kara - I too like Kylie have the other end of this - too many - too long - too often and had surgery to correct it.

    As some have said here pain can cause your current issue. How well control is your pain?

    Have you spoken with your Pain Dr. about this ?

    I wish you the best :)
    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • Thank you all for your input. I have talked to my pain doctor and he says it could be the meds like my OB said or stress. My pain levels were never brought up though……so that is interesting!! I had another post where I asked about meds, because mine were not working as well as they should have. I was told not to go to my doctor like that because it would look like I was "shopping around". My doctor is very open and wouldn't take that way but I took the advice from some of you and didn't say anything except that they were not working as well. A lot of you did suggest Fentenyl, and wouldn't you know it I didn't say anything and he suggested it?!?! I have been on a little over a month now and it is like night and day, thank you to all who have taken the time to reply and help me out. I really do appreciate it.
    Kara B)
  • High pain levels can cause that problem, with or without meds.
  • I've always been regular as clockwork, but when my pain was at its worst, I went for over a year without a visit from Aunt Flo. She went back to her regular visits about 3 months after I got my SCS and pain meds balanced out properly.

    As long as my pain levels stay balanced, I can expect her to arrive perfectly on time, every month. If I have a long flare or my meds get out of whack, she'll show up late or even disappear for a month.

    I consider it something of a blessing, during those really bad times. Seriously, who wants to deal with that, on top of high pain levels..? It's kinda like kicking a woman while she's down. ;-)

  • That is true....I was scared at first because I didn't know why? Then I thought, this isn't too bad as long as it'll go back to normal, I still haven't started my family!!! When I ran my tests with my OBGYN to make sure I can still have kids. If it is permenent or if it is temporary? To do this they gave me a pill to help start, if it then that I realized...what was I complaining about, you know!!! Like I said they said I am okay and the real cause is unknown. I just can't wait until my Worker's Comp gets approved so I can have the surgery, get off the meds and get healthy and get back to my old self (as best I can as I can). I really hope this won't effect my chances to have a family; taking the meds and then the pain, and who knows how the surgery will recover me? Thanks again to everyone for taking the time and helping me by sharing their opinions and stories.
    Thank you,
    :S Kara :<
Sign In or Register to comment.